Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Reno, NV

May 27, 2007Washoe County, Nevada; Lassen County, California

NWS Reno, NV issued this red flag warning at May 27, 2007, 6:20 AM PDT for Washoe County, Nevada; Lassen County, California. It took effect at May 27, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2007, 6:20 AM PDT (13:20 UTC)
In effect from
May 27, 2007, 11:00 AM PDT
Expired
May 27, 2007, 8:02 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 116 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 1.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2719 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KREV 271320
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
620 AM PDT SUN MAY 27 2007

CAZ278-NVZ450-453-458-272300-
/O.NEW.KREV.FW.W.0001.070527T1800Z-070528T0300Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY-
620 AM PDT SUN MAY 27 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR WIND GUSTS NEAR 30 MPH AND HUMIDITY BELOW 15 PERCENT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

...THIS RED FLAG WARNING EFFECTS THE FOLLOWING AREAS...
IN NORTHEASTERN CALIFORNIA 
FIRE ZONE 278...EASTERN LASSEN COUNTY SOUTH OF SUSANVILLE

IN WESTERN NEVADA
FIRE ZONE 458...NORTHERN WASHOE COUNTY SOUTH OF GERLACH 
FIRE ZONE 450...THE RENO, CARSON CITY, MINDEN AREA 
FIRE ZONE 453...PERSHING, CHURCHILL AND NORTHERN LYON COUNTIES
                WEST OF HIGHWAY 95

LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND PUSH
A FRONT ACROSS NORTHERN NEVADA. AHEAD OF THE FRONT...WINDS IN THE
WILL INCREASE LATE THIS MORNING WITH GUSTS NEAR 30 MPH MOST OF
THIS AFTERNOON AND EVENING. DRY AIR AHEAD OF THE FRONT PRODUCED
POOR HUMIDITY RECOVERY THIS MORNING AND WILL ALLOW HUMIDITY TO
DROP BELOW 15 PERCENT THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. IF YOU HAVE OUTDOOR PLANS TODAY USE CAUTION NEAR DRY
FUELS.

$$

BRONG

HTTP://WEATHER.GOV/RENO/FIRE
3 follow-up statements
000 
WWUS85 KREV 271359 CCA
RFWREV

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
657 AM PDT SUN MAY 27 2007

CORRECTED TO ADD LINK FOR MAP OF RED FLAG WARNING

CAZ278-NVZ450-453-458-272345-
/O.COR.KREV.FW.W.0001.070527T1800Z-070528T0300Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY-
657 AM PDT SUN MAY 27 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR WIND GUSTS NEAR 30 MPH AND HUMIDITY BELOW 15 PERCENT...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING. 

...THIS RED FLAG WARNING EFFECTS THE FOLLOWING AREAS...
IN NORTHEASTERN CALIFORNIA 
FIRE ZONE 278...EASTERN LASSEN COUNTY SOUTH OF SUSANVILLE

IN WESTERN NEVADA
FIRE ZONE 458...NORTHERN WASHOE COUNTY SOUTH OF GERLACH 
FIRE ZONE 450...THE RENO, CARSON CITY, MINDEN AREA 
FIRE ZONE 453...PERSHING, CHURCHILL AND NORTHERN LYON COUNTIES
                WEST OF HIGHWAY 95

A MAP OF THE RED FLAG WARNING IS AVAILABLE AT (IN LOWER CASE)
WWW.WRH.NOAA.GOV/REV/WXGRAPHICS/WX3.PNG

LOW PRESSURE WILL MOVE INTO THE PACIFIC NORTHWEST TODAY AND PUSH
A FRONT ACROSS NORTHERN NEVADA. AHEAD OF THE FRONT...WINDS IN THE
WILL INCREASE LATE THIS MORNING WITH GUSTS NEAR 30 MPH MOST OF
THIS AFTERNOON AND EVENING. DRY AIR AHEAD OF THE FRONT PRODUCED
POOR HUMIDITY RECOVERY THIS MORNING AND WILL ALLOW HUMIDITY TO
DROP BELOW 15 PERCENT THIS AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR. IF YOU HAVE OUTDOOR PLANS TODAY USE CAUTION NEAR DRY
FUELS.

$$

BRONG

HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 272201
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT SUN MAY 27 2007


CAZ278-NVZ450-453-458-280300-
/O.CON.KREV.FW.W.0001.000000T0000Z-070528T0300Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY-
301 PM PDT SUN MAY 27 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

...THIS RED FLAG WARNING CONTINUES FOR THE FOLLOWING AREAS... 

FIRE ZONE 278...EASTERN LASSEN COUNTY CALIFORNIA SOUTH OF
SUSANVILLE.

FIRE ZONE 458...WASHOE COUNTY NEVADA SOUTH OF GERLACH.

FIRE ZONE 450...THE RENO...CARSON CITY...MINDEN AREA.

FIRE ZONE 453...PERSHING...CHURCHILL AND NORTHERN LYON COUNTIES
WEST OF HIGHWAY 95.

A MAP OF THE RED FLAG WARNING AREA IS AVAILABLE AT (IN LOWER CASE)
WWW.WRH.NOAA.GOV/REV/WXGRAPHICS/WX3.PNG

LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST HAS BROUGHT A DRY
COLD FRONT WHICH HAS STALLED OVER NORTHERN CALIFORNIA. GUSTY
WESTERLY WINDS NEAR 30 MPH WILL CONTINUE FOR THE REST OF THIS
AFTERNOON AND THROUGH THE EVENING. IN ADDITION...DRY AIR OVER THE
REGION HAS ALLOWED RELATIVE HUMIDITIES TO DROP BELOW 15 PERCENT IN
MOST LOCATIONS. RELATIVE HUMIDITIES WILL SLOWLY INCREASE THIS
EVENING AS TEMPERATURES GRADUALLY COOL. HOWEVER...STRONG WIND
GUSTS ARE EXPECTED THROUGH 8 PM THIS EVENING. WINDS WILL BE MUCH
LIGHTER OVER THE NEXT SEVERAL DAYS AS HIGH PRESSURE STRENGTHENS
OVER THE REGION.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR OR ARE OCCURRING. IF YOU HAVE OUTDOOR PLANS USE
EXTREME CAUTION NEAR DRY FUELS.

$$


HTTP://WEATHER.GOV/RENO/FIRE
000 
WWUS85 KREV 280302
RFWREV

RED FLAG WARNING
NATIONAL WEATHER SERVICE RENO NV
802 PM PDT SUN MAY 27 2007

CAZ278-NVZ450-453-458-280415-
/O.CAN.KREV.FW.W.0001.000000T0000Z-070528T0300Z/
EASTERN LASSEN COUNTY-WESTERN NEVADA SIERRA FRONT-
WEST CENTRAL NEVADA BASIN AND RANGE-NORTHERN WASHOE COUNTY-
802 PM PDT SUN MAY 27 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE RED FLAG
WARNING. 

WINDS WERE GRADUALLY DIMINISHING ACROSS WESTERN NEVADA AND
NORTHEAST CALIFORNIA ALTHOUGH A FEW WINDIER SPOTS WILL LIKELY
CONTINUE TO GUST TO 30 MPH THE REMAINDER OF THE EVENING. HUMIDITY
LEVELS WILL ALSO CONTINUE TO RISE AS TEMPERATURES COOL. THE
COMBINATION OF WIND AND LOW HUMIDITY ARE NO LONGER EXPECTED TO MEET
RED FLAG CRITERIA THIS EVENING.

$$


HTTP://WEATHER.GOV/RENO/FIRE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at May 27, 2:30 AM PDT, 3 hours 50 minutes earlier.

Area forecast discussion, May 27, 2:30 AM PDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 AM PDT SUN MAY 27 2007

.SHORT TERM...
UPPER LOW JUST OFF THE PAC NW COAST EARLY THIS MORNING WILL MOVE
EAST INTO THE NRN ROCKIES BY MONDAY. THE MAIN IMPACT OF THIS LOW ON
OUR CWA WILL BE THE WINDS TODAY. THE GRADIENT IS ALREADY SHOWING
SIGNS OF TIGHTENING SOUTH OF THE LOW PER GRADIENTS BETWEEN RNO-SAC
AND RNO-MFR. WINDS ALONG THE SIERRA CREST ARE INCREASING AND
HUMIDITIES ARE DROPPING. SFC GRADIENTS WILL CONTINUE TO TIGHTEN
THROUGH THIS AFTERNOON ALONG WITH INCREASING 700 MB WINDS TO NEAR
20-25 KTS NORTH OF INTERSTATE 80. THEREFORE WINDS WILL BE STRONGER
THAN IN PREVIOUS DAYS...WITH GUSTS NEAR OR JUST ABOVE 30 MPH
EXPECTED MAINLY NORTH OF HIGHWAY 50. THE NEXT ISSUE WILL BE THE
HUMIDITIES. THE MODELS STILL INDICATE A DRY SLOT MOVING IN BY THIS
AFTERNOON WHICH...ALONG WITH INCREASING DOWNSLOPE WINDS...WILL HELP
TO DRY THE LOWER ELEVATIONS EVEN FURTHER. THE MID SHIFT WILL TAKE A
LOOK AT THE MORNING SOUNDING AND MONITOR FOR POSSIBLE RED FLAG EVENT
IN THE RENO/CARSON CITY AREAS LATE THIS AFTERNOON INTO THIS EVENING.
OTHERWISE LAKE WIND ADVISORIES WILL REMAIN FOR TODAY FOR ALL BUT
MONO AND MINERAL COUNTIES...WHERE WINDS WILL BE SLIGHTLY LOWER.
CONDITIONS WILL REMAIN DRY THROUGH MEMORIAL DAY. SOME CUMULUS IS
LIKELY IN MONO/MINERAL COUNTY THIS AFTERNOON DUE TO WEAK INSTABILITY
AND CONVERGENCE IN FAVORABLE ZONE...HOWEVER DO NOT EXPECT CONVECTION
THROUGH MONDAY. AS LOW PASSES BY TO THE NORTH THE FLOW TURNS MORE
NORTHERLY BETWEEN EXITING LOW AND HIGH PRESSURE MOVING INTO THE
AREA. THIS WILL LOWER TEMPERATURES ONLY A COUPLE OF DEGREES ON
MONDAY...BUT STILL REMAIN IN THE MID 80S IN WRN NV VALLEYS AND IN
THE LOW TO MID 70S IN THE SIERRA. THE RIDGE AND THERMAL TROUGH MOVES
OVER THE SIERRA ON TUESDAY WITH CUMULUS BUILDUPS LIKELY OVER THE
SIERRA AND FAR WRN NV. RIGHT NOW THINK CONVECTION CHANCES ARE TOO
LOW ON TUESDAY TO INTRODUCE POPS YET...BUT CHANCES ARE MUCH BETTER
BY MID WEEK. TEMPERATURES WILL REMAIN 10-12 DEGREES ABOVE NORMAL
THROUGH TUESDAY...WITH FURTHER WARMING EXPECTED BY MID WEEK. BENINATO

.LONG TERM...WEDNESDAY THROUGH SATURDAY...
STRONG RIDGE WILL REMAIN IN PLACE THROUGH THE PERIOD...LEAVING THE
AREA WITH TEMPERATURES 10-15 DEGREES ABOVE NORMAL.  HIGHS IN THE
NEVADA VALLEYS SHOULD REACH THE LOW TO MID 90S...PERHAPS HIGHER THAN
THE CURRENT FORECAST AFTER SEVERAL DAYS OF INTENSE HEATING AND
MINIMAL COOLING AT NIGHT.  LOWS IN THE WARMEST VALLEYS SHOULD
REMAIN ABOVE 55 FOR SEVERAL NIGHTS.

MODELS TRY TO PUSH SOME CLOSED LOWS TOWARD THE COAST AND THIS WOULD
HELP INSTABILITY BUILD...ALONG WITH THE WELL ABOVE NORMAL
TEMPERATURES.  THUNDERSTORM FORECASTS LOOK GOOD FOR THE SIERRA AND
PORTIONS OF WESTERN NEVADA.  BRONG

&&

.AVIATION...
VFR CONDITIONS WITH HIGH PRESSURE BUILDING OVER THE AREA EARLY NEXT
WEEK.  LOW WILL TRACK NORTH OF THE AREA TODAY AND PRODUCE 25-30KT
GUSTS ALONG THE EAST SLOPES OF THE SIERRA NORTH OF US-50 BETWEEN 21Z
AND 03Z.  NO OTHER CONCERNS UNTIL MID WEEK WHEN THUNDERSTORMS SHOULD
START TO DEVELOP ALONG THE SIERRA.  BRONG
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM PDT THIS
     EVENING FOR NVZ002>005.

CA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM PDT THIS
     EVENING FOR CAZ070>072.
&&

HTTP://WEATHER.GOV/RENO

Nearby

Red Flag Warnings in Nevada, 2007Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.